We describe the case of a 32-year-old woman who presented to the hospital with generalized painful exanthema, blisters and erosions 1 month after giving birth to a healthy girl. The patient's medical history was inconspicuous for comorbidities; however, it included the incidental intake of pain killers and a herbal preparation (fenugreek), which she took regularly over the last 4 weeks to improve lactation. Based on the clinical characteristics, we suspected toxic epidermal necrolysis (TEN), a severe cutaneous adverse drug reaction, which was confirmed by skin biopsy. The patient was treated with high-dose intravenous human immunoglobulins and was discharged 2 weeks after hospital admission in good condition. The allergological workup identified fenugreek as the most likely causative agent. Given the increased self-medication of freely available phytotherapeutics by patients in industrialized countries, herbal mixtures should be taken into consideration in the diagnostic workup of TEN.